Jump to content
Sign in to follow this  
Leesaw73

Constantly Exhausted On Lexapro!

Recommended Posts

I have been on 10 mg of Lexapro for 5 months now. Yes it has helped me overcome my depression, however, it has made me CONSTANTLY tired and lazy. I get about 8 hours of sleep every night AND take a 2 hour nap every day and I still always feel tired. Even when I'm not tired, all I feel like doing is laying around reading, watching TV, or surfing the internet. I'm not doing this because I am depressed. I honestly just don't have the energy to do anything else. Does anyone else feel like this on Lexapro? I hope this is normal because I'm starting to convince myself that I have some sort of terminal illness or something.

Share this post


Link to post
Share on other sites

Lexapro was the first AD I tried, and I had a similar reaction. My depression and anxiety were annihilated, but so were my energy and libido. So I switched to Wellbutrin, which definitely brightened me up and got me motivated, but after a while I was feeling too agitated all the time. I finally discovered that combining the two would give me all the benefits while canceling out each other's side effects. You might want to talk to your doctor about adding Wellbutrin.

Share this post


Link to post
Share on other sites

I have been very tired as well. seems like all I want to do is lie down and rest. I wait for the weekends so that I can sleep more, but then I wake up in the morning still not rested. at first I thought it

Share this post


Link to post
Share on other sites

Hi Leesaw --

I've been on Lexapro now for a little over four months (20 mg.) and I've noticed that Lex has a tendency to slow me down and make me sleepy during the day sometimes, but it's not so bothersome (yet!) that I've needed to approach my doc about it. I think of it more as a "chill-out" effect (making me relaxed) rather than a drag and a hindrance. If it starts to become an issue, I'll probably approach my doc about adding Wellbutrin. Have you considered adding Welly?

HopefulOne

Share this post


Link to post
Share on other sites
Hi Leesaw --

If it starts to become an issue, I'll probably approach my doc about adding Wellbutrin. Have you considered adding Welly?

HopefulOne

Actually I think I am going to start weaning off of Lexapro. I am going to take a half (5 mg) for about 2 weeks then take half every other day for about a week then wean off. I was only on it for situational depression because I made a HUGE move from Delaware to Texas. I have been in Texas now for 9 months and I think I am used to it.

Share this post


Link to post
Share on other sites

Best to you then, Leesaw! I hope that you'll find yourself comfortable in your new home/community once you've weaned off. (That does sound like a BIG move!).

Good luck to you.

HopefulOne

Share this post


Link to post
Share on other sites

i found that as well.. but one of the side effects of lexapro is anemia.. make sure you get enough iron in your diet .. i found a great tea called nettle revive (but im in australia) ad eat more red meat!

Share this post


Link to post
Share on other sites

I'm on Citalopram so it's slightly different but I had the constant tiredness when I first started taking it. I found myself yawning all day at work, even if I had a decent night's sleep! It has calmed down a lot since, though I do still get kind of sleep easily.

cookie86, I can't eat more red meat as I am a vegetarian! ;) I get lots of green vegetables though :D

Share this post


Link to post
Share on other sites
I'm on Citalopram so it's slightly different but I had the constant tiredness when I first started taking it. I found myself yawning all day at work, even if I had a decent night's sleep! It has calmed down a lot since, though I do still get kind of sleep easily.

cookie86, I can't eat more red meat as I am a vegetarian! ;) I get lots of green vegetables though :D

my bad.. well eggs and spinach! protien and iron! i find the iron tea helps me im still tired but its gives me that lil kick to say ok i can stay awake for another few hours now

Share this post


Link to post
Share on other sites

I have been on it for 7 days now and i sleep ALOT to , 9 hr sleeps plus naps during the day and im still constantly tired. I have started to take sugar free energy drinks during the day , only one not close to night incase it keeps me awake and so far so good. Maybe try to take the lexapro at night? It hasnt helped my depression yet im hoping it starts working soon.

Share this post


Link to post
Share on other sites

I took lexapro and wellbutrin in combination for almost years. I spent most of it really dragging myself around. No energy for anything. On good days, I could eke out 2-3 physically active hours. Naps almost every day. I just started Pristiq and feel a little bit peppier and the naps have mostly stopped.

W

Share this post


Link to post
Share on other sites
I have been on 10 mg of Lexapro for 5 months now. Yes it has helped me overcome my depression, however, it has made me CONSTANTLY tired and lazy. I get about 8 hours of sleep every night AND take a 2 hour nap every day and I still always feel tired. Even when I'm not tired, all I feel like doing is laying around reading, watching TV, or surfing the internet. I'm not doing this because I am depressed. I honestly just don't have the energy to do anything else. Does anyone else feel like this on Lexapro? I hope this is normal because I'm starting to convince myself that I have some sort of terminal illness or something.

This is exactly how i felt when i first started lexapro. it went away after about 2 months, and then my dose was raised to 20mg, but it didn't seem to affect me much. since it's been 5 months for you, talk to your doc and ask about some add on options.

Share this post


Link to post
Share on other sites

I have been on Lexapro for 8 years and have had 8 years of constant exhaustion. I recently tried Prozac for 5 weeks, but I felt like I was going to jump out of my skin!! Not a good side effect for someone with a panic disorder, so back on to the Lex. I just don't know what to do for the fatigue. I can't sleep my life away, but it is the only thing to keep me calm and not depressed. I did try adding wellbutrin a few months back, but that was too stimulating. I see a new PDoc next month, hopefully she will have some ideas.

Zoloft worked for me for 10 years, pooped out, and then I tried quite a few AD's before finding the Lexapro.

Anyone have any ideas on how to deal with the constant exhaustion? I'd welcome any input myself.

Good luck to all.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...